MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD OFFSET CUP INTRODUCER; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW ORTHOPAEDICS LTD OFFSET CUP INTRODUCER; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 90128275
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during impact of the bhr cup, the instrument broke due to fatigue from multiple blows with a mallet.Backup device was available.
 
Additional Manufacturer Narrative
An offset cup introducer (90128275, 4076147) was received for investigation.It was reported that the instrument broke due to fatigue from multiple blows with a mallet.Visual inspection was performed which noted that the instrument shows signs of surgical use with marks and scratches along the length of it.The drive chain assembly is snapped at the tip of the threads.Functional evaluation was performed which deemed the function to be unacceptable as drive chain assembly is snapped into two pieces.This confirms the reported complaint.A complaint history review was performed which noted that no other similar complaints were identified for this batch.Similar complaints have been identified for the part and this will continue to be monitored.The production records were reviewed for the instrument reportedly involved in this incident.All the released instruments involved met manufacturing specifications at the time of production.This instrument had a lifespan of 2+ years and it is unknown how many surgical cycles it was involved in during this time.Based on the available information and the returned instrument the probable root cause is undetermined.If further information is received then the complaint will be reopened and investigated.No corrective or preventative actions have been initiated as a result of the performed investigation.The instrument will be retained at aurora uk as it cannot be repaired.

Brand Name
OFFSET CUP INTRODUCER
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key9535238
Report Number3005975929-2019-00466
Device Sequence Number2768302
Product Code MDM
UDI-Device Identifier03596010591531
UDI-Public03596010591531
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90128275
Device Catalogue Number90128275
Device Lot Number4076147
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date04/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1